MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-VFIE
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: dilator was broken and split in front of tip portion during insertion.Patient is fine.Another device was used for the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." a device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: section h12 - corrected data section verbiage updated: section d.4.- unique identifier (udi)# corrected from (b)(4).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo shows a product lidstock for an antegrade hemodialysis kit.The customer returned one , opened hemodialysis kit including one, 12fr and 14fr dilator, and one, 16fr dilator from the safe sheath d-pro sheath/dilator assembly for analysis.No obvious signs of use were observed on the returned components.Visual inspection of the dilators revealed the distal tip of the 12fr appeared deformed.No defects or anomalies were observed on the other dilators.The dilator body length measured 7 7/8", which is within the specification limits of 7 3/4" - 8" per dilator product drawing.The dilator inner diameter at the distal tip could not be accurately measured due to the excess extrusion within.The dilator was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "carefully place 12 fr.Tissue dilator onto guidewire and advance to appropriate depth.A twisting motion may assist in advancing through tissue." a lab inventory 0.038" guide wire was unable to advance through the dilator tip.The sample was sent to the manufacturing facility for further investigation and it was determined that the material was likely trimmed improperly during the tipping/trimming manufacturing process.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding , or component damage." the report of a damaged dilator tip was confirmed through complaint investigation of the returned sample.Visual inspection of the dilator revealed the tip appeared deformed.The material was likely trimmed improperly during the tipping/trimming manufacturing process.Based on the sample received and comments from manufacturing, the manufacturing tipping process likely caused or contributed to the observed defect.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18854156
Report Number9680794-2024-00205
Device Sequence Number8282831
Product Code MSD
UDI-Device Identifier10801902127195
UDI-Public10801902127195
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2026
Device Catalogue NumberCS-15192-VFIE
Device Lot Number33F23E0773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer03/26/2024
06/19/2024
Not provided
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date03/27/2024
06/20/2024
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown